AF Association
13,271 members16,143 posts

5 weeks on from 3rd Ablation

Slowly my AF has come back and now have been in AF for 48 hrs at 160 bpm with intervals where heart rate drops to around 38 bpm with continual ectopics for a few hours..then Im off again at high speed

This is different from my other experiences of AF as I dont usually have such long periods of slow heart rate,( usually lasting 20 mins..then my heart usually kicks in)

Any of my other AF friends had this?

I know were all different

6 Replies
oldestnewest

Have you contacted the hospital- as this seems too long to have such a high rate-??I haven't had an ablation and others will advise but that rate is too high to have for 48 hours

3 likes
Reply

The slow rate isn't good either, definitely call hospital 💔

4 likes
Reply

Hi bushy2016. We are all different but your problem with both fast and slow beats sounds similar to what happened to me. Diagnosed with afib-2011 but in 2016 the alternating fast/slow beats started. My electrophysiologist told me I had tachycardia-bradycardia syndrome and did some testing. Long story short he recommended an av node ablation WITH pacemaker insertion. I had it done and now (age 73) am stable with my afib, off meds and pulse is maintained well with my demand pacemaker . My rate is set at 70 and I rarely go higher no matter how anxious I get. This is ME and I know you will be different but hopefully it is a place to start. I remember how awful and scared I felt when out of the blue I would get those tachycardic runs and how tired I felt when my pulse got too slow. Now those situations don't happen anymore. Whatever, I would go to the ER/ doctor/wherever you can be seen asap. Hope this helps. As I said this may not be your problem but it is a place to start asking questions. Just don't sit waiting for it to get better on its own. Take care. irina1975

5 likes
Reply

BTW rate and rhythm control meds didn't work for me so after a brief try we went straight for the ablation and pacemaker. Your doc may want to try meds first-they work for many. Just don't wait too long to see someone. That is the important thing. If it were me I'd GO to the ER and refuse to leave til I got help. Don't mean to scare. Just be your own advocate. irina1975

1 like
Reply

High Bushy what meds are you on ,after your Ablation.

Reply

Hi Bushy. I had similar episodes and feeling faint, limp. If it's nodal tachycardia the blood is looping around and not going anywhere....danger of stroke etc. EP at St Francis in N.Y. ablated. I was not always symptomatic n other times weak, faint, sweats. Since it doesn't always happen, important to wear monitor with ten leads for 30 days. While hospitalized months later for diverticulitis they put monitor on for 24 hrs only...worthless.

Reply

You may also like...